Medical Questions > Mental Health > Anxiety and Stress Forum

Anorgasmia / Delayed orgasm while on SSRI Lexapro

User Profile
I've experienced anorgasmia for the first time, this greatly concerns me. Is there a prescription to counter effect this side effect? I don't want to stop taking the lexapro, as I think it's making a difference...thus far anyway. What is your advice to people who experience this and wish to continue on the medication?
Thank you!


Did you find this post helpful?
First Helper ervincb
|

User Profile
replied August 8th, 2007
Anxiety and Stress Answer A3065
Delayed ejaculation (orgasm in men) is an expected side effect caused by use of any antidepressants in the group of selective serotonin reuptake inhibitors known as SSRIs. Lexapro (escitalopram) is one of these types of SSRIs. That’s why some SSRIs are used for treating premature ejaculation. You can avoid delayed orgasm or anorgasmia by prolonging sexual intercourse or by decreasing the dose of Lexapro if you don’t want to quit Lexapro completely. It's necessary that you consult your psychiatrist before doing so, and should seek advice from your supervising doctor.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
Must Read
We burp, belch and fart an average of 12 times a day. But why do we have gas? And what is intestinal gas?...the basics here....
Intestinal gas forms from two main sources - swallowed air and bacteria in the intestine. Plus, learn which factors to avoid to decrease the likelihood of gas....
How much gas is normal? Usually symptoms of gas and flatulence are more bothersome than serious. But learn when you should seek help for excessive gas here....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Anxiety and Stress , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.